Alert archive / Washington / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Spokane, WA
NWS Spokane, WA issued this areal flood advisory at Aug 31, 2011, 5:34 PM PDT for Spokane County, Washington. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2011, 5:34 PM PDT (00:34 UTC)
- Expired
- Aug 31, 2011, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Spokane County, WA
The radar
The Spokane radar (KOTX), 16 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS86 KOTX 010034
FLSOTX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED AUG 31 2011
WAC063-010330-
/O.NEW.KOTX.FA.Y.0021.110901T0034Z-110901T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOKANE WA-
534 PM PDT WED AUG 31 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLOOD ADVISORY FOR...
CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON...
THIS INCLUDES THE CITY OF SPOKANE...
* UNTIL 830 PM PDT
* AT 530 PM PDT RADAR INDICATED A PERSISTENT AREA OF HEAVY RAIN
SHOWERS AND THUNDERSTORMS OVER THE SPOKANE AREA. THIS HAD LEAD TO
PONDING OF WATER ON SOME ROADWAYS. WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS EXPECTED THROUGH EARLY THIS EVENING PONDING OF
WATER MAY INCREASE AND BECOME MORE WIDESPREAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4751 11715 4748 11780 4779 11778 4781 11749
4799 11711
$$
JW1 follow-up statement
959
WGUS86 KOTX 010324
FLSOTX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPOKANE WA
824 PM PDT WED AUG 31 2011
WAC063-010332-
/O.EXP.KOTX.FA.Y.0021.000000T0000Z-110901T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOKANE WA-
824 PM PDT WED AUG 31 2011
...THE FLOOD ADVISORY WILL EXPIRE AT 830 PM PDT FOR CENTRAL SPOKANE
COUNTY...
THE HEAVY RAIN HAS MOVED OUT OF THE REGION. WHILE A FEW SHOWERS ARE
STILL EXPECTED BEFORE MIDNIGHT...THEY ARE NOT EXPECTED TO BE HEAVY
ENOUGH TO CAUSE SIGNIFICANT IMPACTS. THUS THE FLOOD ADVISORY WILL
BE ALLOWED TO EXPIRE.
LAT...LON 4751 11715 4748 11780 4779 11778 4781 11749
4799 11711
$$
JCOTEWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood advisory went out at Aug 31, 4:40 PM PDT, 54 minutes earlier.
Area forecast discussion, Aug 31, 4:40 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 440 PM PDT WED AUG 31 2011 .SYNOPSIS... A VIGOROUS UPPER LEVEL DISTURBANCE WILL TRACK THROUGH THE PACIFIC NORTHWEST TONIGHT AND RESULT IN THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN ZONES THIS EVENING...WITH SHOWERS ACROSS THE IDAHO PANHANDLE THURSDAY. THIS THREAT OF PRECIPITATION WILL ALSO BE ACCOMPANIED BY TEMPERATURES SOME 5 TO 10 DEGREES BELOW AVERAGE THROUGH THURSDAY. WE EXPECT A WARMING TREND TO BEGIN FRIDAY AND THROUGH THE WEEKEND WITH TEMPERATURES RISING ABOVE SEASONAL NORMALS. && .DISCUSSION... TONIGHT THOUGH THURSDAY NIGHT...AN ACTIVE UPPER LEVEL TROUGH WILL TRACK THROUGH THE PACIFIC NORTHWEST THIS AFTERNOON AND BE EAST OF THE FORECAST AREA BY THURSDAY MORNING...ANOTHER WEAKER WEATHER SYSTEM IS EXPECTED THURSDAY NIGHT AND FRIDAY. THIS SECOND SYSTEM WILL BE A LITTLE FURTHER NORTH AND NOT AS ACTIVE AS THE ONE TODAY. FOR THIS AFTERNOON AND TONIGHT...THE COLD POOL ASSOCIATED WITH THE CENTER OF THE LOW WILL TRACK EAST ACROSS THE NORTHERN ZONES...MAINLY NORTH OF I-90. THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE AND RESULT IN SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS...MAINLY NORTH OF I-90. DEEP MOISTURE IS NOT ASSOCIATED WITH THIS STORM SYSTEM...HOWEVER CONVECTION SHOULD BE STRONG ENOUGH TO GENERATE LOCALIZED AREAS OF HEAVY PRECIPITATION....MAINLY ACROSS THE NORTHERN MOUNTAINS AND NORTH IDAHO PANHANDLE WHERE THE DEEPEST INSTABILITY RESIDES. THE FOCUS OF THE PRECIPITATION WILL SHIFT EAST ACROSS THE PANHANDLE MOUNTAINS OVERNIGHT IN THE UP-SLOPING FLOW AS THE TROUGH MOVES OUT OF THE REGION. TEMPERATURES WILL BE ON THE COOL SIDE OF WHAT WE HAVE OBSERVED THE PAST WEEK OR SO AS COOLER AIR MOVES INTO THE REGION. THURSDAY...A MAINLY DRY WEST-NORTHWEST FLOW WILL BE OVER THE PACIFIC NORTHWEST. WHILE SOME LOW END POPS WILL BE CONSIDERED IN THE UP- SLOPING FLOW OF THE PANHANDLE MOUNTAINS THE REMAINDER OF THE FORECAST AREA WILL REMAIN DRY. AGAIN MOISTURE IS VERY LIMITED AND ANY SHOWERS WILL BE ISOLATED WITH VERY LITTLE PRECIPITATION. TEMPERATURES WILL WARM UP A FEW DEGREES THURSDAY BUT STILL 4-6 DEGREES BELOW SEASONAL NORMALS. THURSDAY NIGHT...THE NEXT FAST MOVING AND WEAK WEATHER DISTURBANCE WILL MOVE THROUGH BRITISH COLUMBIA THURSDAY NIGHT AND FRIDAY...JUST BARELY BRUSHING ALONG THE CANADIAN BORDER. THE BEST INSTABILITY AND MOISTURE REMAIN WELL NORTH OF THE BORDER AND WE DO NOT ANTICIPATE ANYTHING MORE THEN INCREASING CLOUDS ALONG THE BORDER. GAP WINDS WILL BE ON THE INCREASE THROUGH THE NIGHT...OTHERWISE EXPECT A DRY FORECAST. /TOBIN FRIDAY THROUGH WEDNESDAY...THE MODEL TREND IN THE EXTENDED CONTINUES TO FEATURE JUST ONE VERY GLANCING BLOW FROM A SYSTEM THAT TRACKS FROM NORTHERN BRITISH COLUMBIA INTO THE FRONT RANGE OF THE CANADIAN ROCKIES...WITH A TREND TOWARD AN AMPLIFIED RIDGE DEVELOPING OVER THE REGION BY NEXT WORK WEEK. IN ADDITION...ADDITIONAL MODEL SUPPORT FOR THE PREVIOUS GFS SOLUTION IMPLYING AN OMEGA BLOCK FORMING OVER WESTERN NORTH AMERICA CAN NOW BE GLEANED FROM THE CURRENT ECMWF AND PREVIOUS CANADIAN GLOBAL SOLUTIONS. ALL OF THIS POINTS TO A VERY DRY AND UNSEASONABLY HOT PERIOD FOR ALL OF THE INLAND NORTHWEST STARTING THIS WEEKEND...AND GREATLY STRENGTHENING NEXT WEEK. THE SYSTEM THAT TRACKS ACROSS CANADA ON FRIDAY DRAGS A BIT OF A SURFACE FRONT ACROSS THE AREA. WINDS AT 850 MB ON THE NAM AND GFS BOTH TOP ROUGHLY 15 KTS...WITH TERRAIN CHANNELING LIKELY FAVORING SOME GUSTS DOWN THE OKANOGAN VALLEY DURING THE AFTERNOON HOURS. DUE TO THE LEAN RH PROFILE AND THE FACT THAT ALL OF THE LIFT IS RELEGATED WELL TO THE NORTH WITH MEAGER INSTABILITY...NO PRECIPITATION SEEMS PARTICULARLY LIKELY ACROSS THE INLAND NORTHWEST...HOWEVER THE TEMPERATURE RUN-UP WILL BE SUBDUED A BIT ON FRIDAY. AFTER FRIDAY...RIDGING DEVELOPS OVER THE AREA...AND THOUGH ITS GROWTH GETS STUNTED LATE IN THE WEEKEND INTO MONDAY...ALL MODEL SOLUTIONS TREND MUCH MORE AMPLIFIED AS THE WEEK GOES ON. MODEL 850 MB TEMPERATURES RISE TOWARD THE LOW 20S CELSIUS ON SUNDAY...THEN SURGE INTO THE MID 20S CELSIUS AS 500 MB HEIGHTS DRIVE TOWARD AND ABOVE 590 DAM BY MID-WEEK. THIS SHOULD ALLOW TEMPERATURES TO CLIMB TOWARD AND ABOVE 90F ON A WIDESPREAD BASIS BY THAT TIME. /FRIES && .AVIATION... 00Z TAFS...AN UPPER SYSTEM WILL CONTINUE TO SLIDE ACROSS THE REGION THIS EVENING...BEFORE SHIFTING EAST/SOUTHEAST OVERNIGHT INTO THURSDAY. AREAS OF RAIN AND THUNDERSTORMS WILL TRACK ACROSS THE KGEG/KSFF/KCOE AREA EARLY THIS EVENING...BEFORE STARTING TO MOVE OUT AFTER 02-05Z. ISOLATED SHOWERS MAY ALSO APPROACH THE KPUW AREA LATE THIS EVENING/EARLY OVERNIGHT. STRAY SHOWERS ARE ALSO POSSIBLE NEAR KMWH EARLY THIS EVENING. SOME OF THE STORMS MAY CONTAIN HEAVY RAIN...LIGHTNING...SMALL HAIL AND BRIEF GUSTY WINDS BETWEEN 25-35KTS. BRIEF MVFR VIS ARE POSSIBLE IN HEAVIER STORMS. BY THURSDAY MAINLY DRY/VFR CONDITIONS EXPECTED...WITH LCL AFTERNOON GUSTS TO 15KTS. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 73 49 75 49 81 / 40 0 0 0 0 0 COEUR D'ALENE 49 72 49 73 44 81 / 50 10 0 0 0 0 PULLMAN 42 72 44 74 45 81 / 10 0 0 0 0 0 LEWISTON 51 78 55 81 53 88 / 10 0 0 0 0 0 COLVILLE 44 79 43 78 43 85 / 40 0 10 10 0 0 SANDPOINT 43 70 40 71 40 79 / 60 10 10 10 10 0 KELLOGG 46 69 49 72 42 79 / 50 20 0 10 10 0 MOSES LAKE 46 80 48 80 53 85 / 10 0 0 0 0 0 WENATCHEE 54 81 58 81 59 85 / 10 0 0 0 0 0 OMAK 47 81 49 82 51 87 / 20 0 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Aug 31, 6:14 AM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 614 AM PDT WED AUG 31 2011 IDZ001>004-026-027-WAZ031>038-041>044-011315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 614 AM PDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 31, 12:06 PM PDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1206 PM PDT WED AUG 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 E LEWISTON 46.39N 116.91W
08/28/2011 NEZ PERCE ID BROADCAST MEDIA
DELAYED REPORT OF WIND DAMAGE IN THE EAGLE POINT
SUBDIVISION APPROXIMATELY 4 MILES EAST OF LEWISTON. A
SECTION OF A ROOF FROM A POLE OUTBUILDING WAS TORN OFF.
ROUGHLY THREE TWO-INCH DIAMETER TREES WERE SNAPPED. A
BOAT TRAILER WAS PUSHED INTO A POLE GARAGE DENTING THE
SHEET METAL. A LAWN OBJECT BECAME AIRBORN DAMAGING A
HOUSE WINDOW. TIME WAS ESTIMATED. KLEW TV.
1016 PM TSTM WND DMG 5 NW WORLEY 47.45N 116.99W
08/28/2011 KOOTENAI ID UTILITY COMPANY
APPROXIMATELY 20 POWER POLES SNAPPED BETWEEN THE SETTERS
SUBSTATION AND US HWY 95. POWER LOST TO APPROXIMATELY 600
KOOTENAI ELECTRIC COOPERATIVE CUSTOMERS.
&&
SBODNARNearby
Areal Flood Advisories in Washington, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.